Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
138 Doctors are Online

Itchy scaly spot on scrotum,responsive to cortisone.

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
I have an itchy scaly spot on my scrotum. It responds to cortizone.
It has been there for 3 years, I am concerned a potential mistake in college is going to ruin my life.
I am scared to death.
Posted Tue, 17 Apr 2012 in Men's Health
 
 
Answered by Dr. Jasvinder Singh 1 hour later
Hello XXXXXXX

Thanks for posting your query. The rash has been present for 3 years, is itchy and scaly and is responding to cortisone which is a steroid. Thus an important possibility for such a scaly skin rash is eczema skin. It is a form of inflammation skin characterized by redness, skin edema (swelling), itching and dryness, crusting, flaking and cracking.

I suggest you to get the diagnosis confirmed from a dermatologist after examination. Steroids is one of the best treatment for eczema but it should be used only under medical supervision as it can cause skin thinning and atrophy.

Follow these treatment options till you get an examination done from a dermatologist:
1)     Avoid using soaps and harsh detergents which can dry the skin and deprive the skin of natural oils. Instead use a mild soap like Dove or colloidal oatmeal baths.
2)     Avoid using products that may dry the skin such as powders or perfume.
3)     Wear cotton clothes and change the underwear twice daily
4)     Keep the area moisturized by using light emollients.

Do not worry so much, nothing to be so scared about, once diagnosed accurately, treatment will be effective.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.







Above answer was peer-reviewed by
 
Follow-up: Itchy scaly spot on scrotum,responsive to cortisone. 27 minutes later
The rash appeared 2 weeks after unprotected "messing around", not actual sex.
It started by appearing as a slightly raised spot on the scrotum, and then reverted to a smooth, dry, itchy spot that has persisted for 3 years.
I have scheduled an appointment with my GP, and am going to have an STD test scheduled with my local clinic.
As I am worried due to the fact that I am dating a new girl, I am very simply concerned that I may "have something".
I have found nothing online that is indicative of my symptoms other than that which you have suggested.
Thanks for your help. It is greatly appreciated.
This problem is leaving me sleepless.
 
 
Answered by Dr. Jasvinder Singh 8 hours later
Hi XXXXXXX

Thanks for the clarification. Although it appeared after unprotected messing around but since it has been present for three years without spreading and is dry and itchy, so it does not look like any STD rash. Please don't worry about STD's as this rash is not symptomatic of STD but a skin cause. However you can get a STD test done to rule out STD's like herpes or Chlamydia which may sometimes be asymptomatic.

This rash looks like eczema and if it bothers you too much if not a primary physician, a dermatologist can easily help you.

These thoughts should not bypass your happiness with your new girlfriend.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor